By using this site, you agree to the Privacy Policy and Terms of Use.
Accept

Amed Post

Breaking News,magazine, sport, life

Notification Show More
Font ResizerAa
Reading: Pharmacist urges anyone taking 1 common medication to ‘ring NHS 111’
Share
Font ResizerAa

Amed Post

Breaking News,magazine, sport, life

Search
Have an existing account? Sign In
Follow US
Health

Pharmacist urges anyone taking 1 common medication to ‘ring NHS 111’

amedpost
Last updated: October 31, 2026 12:10 pm
amedpost
Published: October 31, 2026
Share
SHARE


People taking sertraline have been urged to seek urgent help if they experience a worrying change in their mental health after starting the medication. Raj Patel, known as the Straight-Talking Pharmacist on TikTok, has explained what to do if symptoms become difficult to manage or someone no longer feels safe.

Mr Patel, who has more than 100,000 followers on the platform, explained how the first few weeks of treatment can be confusing because some symptoms may improve while others need medical attention. He warned that people may experience nausea, changes to their sleep, increased anxiety or an agitated feeling that makes it difficult to sit still.

In one of his recent videos, he said: “First few weeks can be really confusing. Some symptoms may settle while others need help.” Although some side effects can ease as the body adjusts to the medicine, worsening mood or severe agitation should not simply be brushed aside.

The NHS lists nausea and sleep problems among the common side effects of sertraline, while some people may experience more serious symptoms. Its guidance says anyone having thoughts of harming themselves, or experiencing another serious side effect, should contact NHS 111.

Mr Patel said people who feel very agitated, struggle to manage their daily activities or notice their mood getting worse should contact their prescriber or pharmacist straight away. He added: “If you have thoughts of harming yourself or you feel unable to stay safe, ring NHS 111, call 999 or go to A&E if there’s immediate danger.”

The warning is particularly important because antidepressants can sometimes be associated with new or worsening thoughts of self-harm, especially during the early stages of treatment or after a dose change. The Medicines and Healthcare products Regulatory Agency (MHRA) advises people experiencing these changes to seek urgent medical attention and tell someone they trust.

Anyone taking sertraline should not suddenly stop taking it or alter their dose without speaking to a healthcare professional, as abrupt changes can cause withdrawal symptoms. Mr Patel also recommends telling a trusted person that you have started treatment and keeping a short note of any changes you notice.

Sertraline can take several weeks to have its full effect, and experiencing side effects does not necessarily mean treatment is unsuitable. However, anyone whose mental health deteriorates should seek advice promptly rather than waiting for the medication to start working.

Studies find 20-minute method ‘may help relieve pain and depression’
I’m a dietician – these are the 4 best foods for high blood pressure
Cardiologist issues red flag blood pressure warning to 4.1m Brits – ‘silent killer’
Anyone with high blood pressure issued major warning
1 simple exercise ‘lowers blood pressure’ – no equipment required

Subscribe

Subscribe to our newsletter to get our newest articles instantly!

[mc4wp_form]

Share This Article
Facebook Email Print
Leave a Comment

Leave a Reply Cancel reply

Your email address will not be published. Required fields are marked *

© AMED POST Design Company. All Rights Reserved.
Welcome Back!

Sign in to your account

Username or Email Address
Password

Lost your password?